MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE X; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-3-20-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during thrombectomy using the stent, it was observed that the thrombus inside the stent was exposed during retrieval.Upon removal from the body, a fracture was found at the proximal end of the stent.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the lesion characteristics included the distal middle cerebral artery.Vessel tortuosity was minimal.Regarding the cause of the event, there was preliminary judgment of thrombus escape at the proximal fracture of the stent.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire fr4-3-20-10 stent device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the solitaire fr4-3-20-10 stent¿s working length struts were in good condition, while the non-working length strut was broken.No irregularities were found outside the proximal marker, and the marker coil was in good condition.No bends or kinks were found on the pusher wire, and no other anomalies were found.The broken end of the strut was sent out for sem analysis.Testing/analysis: the broken end of the non-working length strut was sent out for scanning electron microscopy (sem) failure analysis.The sem results showed that due to the mechanical smearing of the fracture face, the failure mode was unable to be determined.It is believed that the smearing might have occurred post-fracture.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SOLITAIRE X
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22095601
Report Number2029214-2025-01249
Device Sequence Number7885618
Product Code NRY
UDI-Device Identifier00763000367619
UDI-Public(01)00763000367619(17)270214(10)B695310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-3-20-10
Device Catalogue NumberSFR4-3-20-10
Device Lot NumberB695310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer05/29/2025
07/01/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/17/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale